Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 13, 2018, 8:44 PM CDT for Crawford County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 13, 2018, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Crawford County, MO
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:03 PM CDT | TSTM WND DMG | Steelville, MO | TREES AND POWER LINES DOWN IN TOWN. |
| Apr 13, 9:08 PM CDT | TSTM WND DMG | Cuba, MO | MULTIPLE TREES/LARGE LIMBS DOWN. FACEBOOK REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
585
WUUS53 KLSX 140144
SVRLSX
MOC055-140230-
/O.NEW.KLSX.SV.W.0014.180414T0144Z-180414T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
844 PM CDT FRI APR 13 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
* Until 930 PM CDT.
* At 844 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Rolla to near Salem to 13 miles
northeast of Raymondville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cuba, Steelville, Bourbon, Leasburg, Cherryville, St. Cloud,
Dillard, Cook Station, Davisville, Oak Hill and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 218.
This also includes Onondaga Cave State Park and Dillard Mill
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
and east central Missouri.
LAT...LON 3770 9131 3779 9131 3779 9153 3821 9153
3820 9125 3802 9109 3774 9110 3774 9114
3771 9115 3770 9116
TIME...MOT...LOC 0144Z 231DEG 43KT 3784 9178 3767 9162 3742 9162
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CVKING1 follow-up statement
165
WWUS53 KLSX 140202
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
902 PM CDT FRI APR 13 2018
MOC055-140230-
/O.CON.KLSX.SV.W.0014.000000T0000Z-180414T0230Z/
Crawford MO-
902 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CRAWFORD COUNTY...
At 902 PM CDT, severe thunderstorms were located along a line
extending from near St. James to 8 miles southwest of Cherryville to
9 miles southeast of Salem, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cuba, Steelville, Bourbon, Leasburg, Cherryville, St. Cloud, Dillard,
Cook Station, Davisville, Oak Hill and Rosati.
This also includes Onondaga Cave State Park and Dillard Mill
Historic Site.
This includes Interstate 44 in Missouri between exits 203 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
and east central Missouri.
LAT...LON 3770 9131 3779 9131 3779 9153 3821 9153
3820 9125 3802 9109 3774 9110 3774 9114
3771 9115 3770 9116
TIME...MOT...LOC 0202Z 231DEG 43KT 3797 9158 3780 9142 3755 9142
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:12 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 13, 4:12 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 412 PM CDT Fri Apr 13 2018 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 411 PM CDT Fri Apr 13 2018 Deep closed low aloft over the northwest Kansas is winding its way slowly to the east. The surface low is now over southeast Nebraska with the trailing cold front/dryline moving into eastern Kansas. Several clusters of thunderstorms have formed along and ahead of the front in Kansas, Oklahoma and Arkansas. After some divergence earlier in the day, the CAMs are mostly centered around the idea that the thunderstorm clusters will solidify into line that will move through lower and mid Mississippi Valley this evening. RAP CAPE forecasts this evening really fall off after 02-03Z...so not sure how much potential for severe weather there is...and fairly substantial surface based CINH remains in place into the evening. Therefore, think the storms will be weakening as they move into our CWFA after 00-01Z. That being said, ~1000 J/Kg MUCAPE and 45+kts of deep layer shear is plenty for a few severe storms. Will have to initially watch for both damaging wind and large hail, but the wind threat should diminish as the evening progresses and the boundary layer stabilizes. The stratiform precip region behind the line of convection may linger over our eastern Illinois counties and southeast Missouri til near daybreak on Saturday morning, but much of the CWFA should be dry. The cold front will continue moving east on Saturday morning and should be through central Missouri by 15-16Z. Another round of thunderstorms is possible along and ahead of the cold front Saturday...and there is another severe threat over parts of central Illinois near the tipple-point just ahead of the low where mid level lapserates approach 9C. Think the primary threat will be large hail due to the steep lapserates, but 0-6km shear is approaching 50kts and the the cold/warm front interface will be near there as well which will add additional low level vorticity. Will have to watch closely for possible supercell development. Carney .LONG TERM... (Saturday Night through Next Friday) Issued at 411 PM CDT Fri Apr 13 2018 An upper trough and low pressure system will move across north central Missouri and western Illinois on Saturday night into Sunday. Some wrap around moisture and strong cold air advection will provide for a chance of a brief rain/snow mix over the northern two thirds of the forecast area on late Saturday night into Sunday morning. The precipitation type will then be all liquid shortly after sunrise on Sunday. All precipitation will exit the forecast area by Sunday night. High pressure will move into the Central Plains immediately behind the exiting upper trough by late Sunday night into Monday morning. The weather will remain dry on Monday as high pressure moves away from the forecast area. A cold front and attendant low will approach the forecast area on Tuesday night into Wednesday. At this time, it appears only scattered showers will be possible in far north central Missouri on Tuesday night into Wednesday. The cold front is expected to clear the area by Wednesday afternoon. High pressure will move south from the Northern Plains into the Central Plains, then to the Ohio Valley by Friday afternoon. Temperatures will climb from below climatological average at the end of the weekend to at or above normal values through the middle of next week. Kelly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1249 PM CDT Fri Apr 13 2018 Showers and a few thunderstorms will continue to move north- northeast across northeast Missouri and west central/south central Illinois this afternoon. The rain is very light at this time, so expect VFR conditions to prevail across most of the area. The exception is southeast Missouri and parts of southwest Illinois where an MVFR cloud deck developed earlier in the day and will likely persist this afternoon into the evening. Heavy thunderstorms are expected to develop over the southeast Plains later this afternoon and move northeast into Missouri and Illinois this evening. Guidance suggest that the thunderstorms will move from southwest Missouri into east central Missouri sometime between23-02Z...and may bypass central Missouri altogether...however cannot totally rule out storms in central Missouri at this time. Storms should be exiting the forecast area into eastern Illinois between 08-10Z. Another round of showers and a few storms is possible on Saturday...mainly over Illinois. SPECIFICS FOR KSTL: VFR flight conditions and some isolated showers are expected to prevail at Lambert through the afternoon. A wave of heavy thunderstorms which will bring MVFR and possibly IFR cigs/vsbys to Lambert is expected between 02-05Z. Lingering rain showers may continue to impact the terminal through 08-10Z. Ceilings should lift Saturday morning, but not very confident in timing at this time. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 58 70 40 47 / 80 40 20 30 Quincy 56 64 37 41 / 50 40 30 40 Columbia 52 61 35 41 / 60 20 20 40 Jefferson City 52 61 36 42 / 60 20 20 40 Salem 59 71 42 50 / 80 40 40 30 Farmington 57 68 37 46 / 90 30 20 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 13, 3:43 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 343 PM CDT Fri Apr 13 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 343 PM CDT Fri Apr 13 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few strong to severe thunderstorms will move into the area late this afternoon and tonight. Damaging winds will be the primary threat, with large hail and tornadoes also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms will be possible on Saturday afternoon over Illinois. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, Apr 13, 8:31 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
831 PM CDT FRI APR 13 2018
MOZ051-052-060-140215-
Montgomery MO-Lincoln MO-Warren MO-
831 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN...MONTGOMERY
AND NORTHERN WARREN COUNTIES UNTIL 915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Florence, moving northeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Troy, Warrenton, Montgomery City, Davis, New Florence, Jonesburg,
Truesdale, Hawk Point, Bellflower, Big Spring, Mineola, High Hill,
Silex, Rhineland, Truxton, McKittrick, Cave, Olney, Danville and
Americus.
This includes Interstate 70 in Missouri between exits 170 and 193.
This also includes Cuivre River State Park and Graham Cave State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 100 AM CDT for east central
Missouri.
LAT...LON 3889 9163 3912 9131 3913 9083 3877 9112
3869 9161 3870 9164
TIME...MOT...LOC 0131Z 230DEG 47KT 3886 9148
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:05 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 40 min |
| Apr 13, 8:31 PM CDT | Special Weather Statement | LSX | Lincoln, Montgomery | 44 min |
| Apr 13, 8:51 PM CDT | Tornado Warning | LSX | Crawford | 24 min |
| Apr 13, 9:13 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 47 min |
| Apr 13, 9:24 PM CDT | Special Weather Statement | LSX | Lincoln | 51 min |
| Apr 13, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Sainte Genevieve, Saint Francois, Saint Louis and 3 more | 67 min |
| Apr 13, 10:32 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 43 min |
| Apr 13, 10:36 PM CDT | Special Weather Statement | LSX | Reynolds | 39 min |
| Apr 14, 5:48 AM CDT | River Flood Warning | LSX | Reynolds | 27 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.